Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 31, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2007, 9:55 PM CDT for Bedford County, Coffee County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 9:55 PM CDT (02:55 UTC)
- Expired
- Apr 3, 2007, 10:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:58 PM CDT | HAIL 1.75 | 11 Nw Manchester, TN | OCCURRED IN THE TOWN OF BEECH GROVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:03 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 040255 SVROHX TNC003-031-040330- /O.NEW.KOHX.SV.W.0031.070404T0255Z-070404T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 955 PM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BEDFORD COUNTY IN TENNESSEE... NORTHERN COFFEE COUNTY IN TENNESSEE... * UNTIL 1030 PM CDT * AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF BELL BUCKLE...OR ABOUT 10 MILES NORTH OF SHELBYVILLE...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELL BUCKLE AND 6 MILES NORTH OF WARTRACE BY 1005 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3546 8590 3566 8596 3570 8662 3552 8664 $$ STEIGERWALDT
1 follow-up statement
000
WWUS54 KOHX 040322
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1021 PM CDT TUE APR 3 2007
TNC003-031-040330-
/O.CON.KOHX.SV.W.0031.000000T0000Z-070404T0330Z/
COFFEE TN-BEDFORD TN-
1021 PM CDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EAST CENTRAL BEDFORD AND COFFEE COUNTIES...
AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM HOWEVER
HAD BEGUN TO WEAKEN. IT WAS LOCATED NEAR NORMANDY...OR ABOUT 7 MILES
WEST OF MANCHESTER...MOVING EAST AT 45 MPH.
LAT...LON 3538 8620 3540 8588 3565 8598 3556 8625
3538 8642
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:30 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 3, 8:30 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED TIMING NATIONAL WEATHER SERVICE NASHVILLE TN 830 PM CDT TUE APR 3 2007 .DISCUSSION... LEADING EDGE OF STRONG THUNDERSTORMS IS ALONG A LINE FROM PICKETT COUNTY TO SRN MACON COUNTY TO NRN DAVIDSON COUNTY TO NRN PERRY COUNTY. THIS LINE IS MOVING TOWARD THE SE AT 30 MPH. MOST REPORTS OF SEVERE WEATHER ARE FOR DAMAGING HAIL WITH A FEW REPORTS OF DAMAGING WIND. THERE IS ALSO A POSSIBILITY OF ISOLATED TORNADOES DUE MAINLY TO THE STRONG SHEAR NOTED IN RECENT SOUNDINGS. WE EXPECT THIS LINE TO CONTINUE SEWD AND MOVE OUT OF THE AREA BY 4-5 AM. THE SVR TSTM WATCH WAS CANCELLED FOR MONTGOMERY...STEWART AND HOUSTON COUNTIES. WE WILL CONTINUE TO CLEAR COUNTIES IN THE CURRENT TORNADO WATCH AS CONVECTION MAKES ITS WAY EWD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 3, 6:21 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 621 PM CDT TUE APR 3 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-041200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 621 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT AREAS ALONG AND WEST OF INTERSTATE 65 ARE IN A MODERATE RISK FOR SEVERE WEATHER TONIGHT. AREAS EAST OF I 65 ARE IN A SLIGHT RISK. SEVERE THUNDERSTORMS ARE LIKELY BETWEEN 800 PM AND MIDNIGHT AHEAD OF A VIGOROUS COLD FRONT. THE ATMOSPHERE HAS BECOME VERY UNSTABLE...SO DAMAGING WINDS AND LARGE HAIL WILL BE LIKELY. A FEW STORMS MAY HAVE ENOUGH ROTATION TO PRODUCE TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER AIR WILL BE USHERED IN BEHIND THE FRONT WEDNESDAY INTO THE WEEKEND. A FREEZE IS LIKELY...ESPECIALLY OVER THE EASTER WEEKEND. THIS WILL BE QUITE A SHOCK TO VEGETATION AFTER THE PROLONGED WARM SPELL. OVERNIGHT LOW TEMPERATURES WILL DROP DOWN TO NEAR FREEZING WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. ON SATURDAY NIGHT...AS THE ARCTIC SURFACE HIGH BUILDS IN...A KILLING FREEZE MAY OCCUR AS TEMPERATURES MAY DROP DOWN INTO THE MID TO UPPER 20S BY EASTER MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER AND EMERGENCY MANAGERS WILL BE NEEDED THROUGH THIS EVENING. 13
In the hours before
Local storm report, Apr 3, 9:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 10 SW CRAB ORCHARD 35.81N 85.01W
04/03/2007 E1.75 INCH CUMBERLAND TN LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTED GOLF BALL SIZE HAIL.
&&Local storm report, Apr 3, 9:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND DMG 2 E LEBANON 36.21N 86.29W
04/03/2007 WILSON TN EMERGENCY MNGR
TREES DOWN ACROSS ROAD 1900 BLUEBIRD ROAD.
&&
WEKLocal storm report, Apr 3, 9:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
942 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 7 S CROSSVILLE 35.85N 85.04W
04/03/2007 E1.75 INCH CUMBERLAND TN TRAINED SPOTTER
GOLFBALL SIZE HAIL IN LANTANA AREA.
&&
WEKLocal storm report, Apr 3, 9:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
944 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 7 S CROSSVILLE 35.85N 85.04W
04/03/2007 E1.75 INCH CUMBERLAND TN AMATEUR RADIO
GOLFBALL SIZE HAIL IN TANSI VILLAGE SOUTH OF HIGHWAY 101.
&&
WEKLocal storm report, Apr 3, 9:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
948 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 4 SW COLUMBIA 35.58N 87.10W
04/03/2007 MAURY TN AMATEUR RADIO
TREES DOWN. HIGHWAY 43 AND COLUMBIA HIGHWAY AND AT
JOHNSON HOLLOW AND SYCAMORE.
&&
WEKLocal storm report, Apr 3, 9:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
952 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 10 SSE MURFREESBORO 35.72N 86.33W
04/03/2007 E1.00 INCH RUTHERFORD TN PUBLIC
QUARTER SIZE HAIL NEW ZION ROAD REPORTED BY NWS EMPLOYEES
MOTHER.
&&
WEKThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 60 min |
| Apr 3, 7:45 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| Apr 3, 8:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 39 min |
| Apr 3, 8:26 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 34 min |
| Apr 3, 8:28 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 32 min |
| Apr 3, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 28 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 49 min |
| Apr 3, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson, Wilson | 48 min |
| Apr 3, 9:00 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 45 min |
| Apr 3, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 23 min |
| Apr 3, 9:12 PM CDT | Tornado Warning | OHX | Cumberland | 33 min |
| Apr 3, 9:34 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 26 min |
| Apr 3, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 37 min |
| Apr 3, 9:44 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 31 min |
| Apr 4, 2:46 AM CDT | Freeze Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 24 hr |
| Apr 4, 2:46 AM CDT | Freeze Warning | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.